Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 82, NWS Jackson, MS

July 11, 20146 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Jul 11, 2014, 5:34 PM CDT for 6 parishes in Louisiana. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2014, 5:34 PM CDT (22:34 UTC)
Expired
Jul 11, 2014, 7:30 PM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:00 PM CDTFLASH FLOODDelhi, LAROADS FLOODED IN TOWN DURING HEAVIEST RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WGUS54 KJAN 112234
FFWJAN
LAC035-041-065-067-083-123-120030-
/O.NEW.KJAN.FF.W.0082.140711T2234Z-140712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT FRI JUL 11 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  MADISON PARISH IN NORTHEAST LOUISIANA...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 730 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. ESTIMATED   
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE  
OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARDEN...
  MONTICELLO...DARNELL AND GOODWILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3281 9165 3284 9128 3227 9123 3225 9161

$$

EEC
3 follow-up statements
502 
WGUS74 KJAN 112253
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT FRI JUL 11 2014

LAC067-112301-
/O.CAN.KJAN.FF.W.0082.000000T0000Z-140712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOREHOUSE LA-
553 PM CDT FRI JUL 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MOREHOUSE PARISH...

HEAVY RAIN HAS MOVED SOUTH AND EAST OF MOREHOUSE PARISH.

LAT...LON 3266 9164 3282 9152 3284 9128 3227 9123
      3225 9161

$$

LAC035-041-065-083-123-120030-
/O.CON.KJAN.FF.W.0082.000000T0000Z-140712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
553 PM CDT FRI JUL 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CARROLL...MADISON...EAST CARROLL...FRANKLIN AND RICHLAND PARISHES...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTICELLO
AND DARNELL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
ONE TO TWO HOURS. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3266 9164 3282 9152 3284 9128 3227 9123
      3225 9161

$$

EEC
257 
WGUS74 KJAN 112328
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT FRI JUL 11 2014

LAC035-041-083-123-112338-
/O.CAN.KJAN.FF.W.0082.000000T0000Z-140712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-WEST CARROLL LA-
628 PM CDT FRI JUL 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CARROLL...EAST
CARROLL...FRANKLIN AND RICHLAND PARISHES...

THE HEAVY RAINFALL HAS ENDED IN THESE PARISHES.

LAT...LON 3231 9150 3232 9147 3236 9150 3236 9145
      3239 9148 3243 9149 3244 9148 3251 9148
      3253 9147 3254 9126 3227 9123 3227 9143
      3225 9147 3226 9151

$$

LAC065-120030-
/O.CON.KJAN.FF.W.0082.000000T0000Z-140712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-
628 PM CDT FRI JUL 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
MADISON PARISH...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3231 9150 3232 9147 3236 9150 3236 9145
      3239 9148 3243 9149 3244 9148 3251 9148
      3253 9147 3254 9126 3227 9123 3227 9143
      3225 9147 3226 9151

$$
661 
WGUS74 KJAN 112343
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI JUL 11 2014

LAC065-112352-
/O.CAN.KJAN.FF.W.0082.000000T0000Z-140712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-
643 PM CDT FRI JUL 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON PARISH...

THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3231 9150 3232 9147 3236 9150 3236 9145
      3239 9148 3243 9149 3244 9148 3251 9148
      3253 9147 3254 9126 3227 9123 3227 9143
      3225 9147 3226 9151

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:13 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 11, 4:13 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT FRI JUL 11 2014

.SHORT TERM...

FRIDAY NIGHT THROUGH MONDAY AFTERNOON...

SHOWERS AND STORMS HAVE BEEN MAINLY CONFINED IN THE HIGHWAY 49
CORRIDOR THIS AFTERNOON...DROPPING TEMPS IN THIS AREA...AND
GRADUALLY PROPAGATING TO THE W. DUE TO SOME TRAINING/BACKBUILDING OF
STORMS...HEAVY RAINFALL AND FLASH FLOODING IS POSSIBLE IN AREAS THIS
EVENING. CONVECTION IN THE W HAS MAINLY BEEN BENIGN...LIKELY DUE TO
STRONGER CAPPING WHILE STORMS IN THE E HAVE BEEN AROUND BUT MORE
ISOLATED DUE TO DRIER AIR PRESENT. CURRENT THINKING IS THAT STORMS
WILL CONTINUE TO THE W/SW AND SOME STRONG STORMS...MAYBE AN ISOLATED
SEVERE STORM...WILL BE POSSIBLE INTO THE EVENING IN THE W/SW. LEFT
SLIGHT CHANCE POPS THROUGH 03Z SATURDAY IN SW MS/NE LA. LOWS WILL BE
SLIGHTLY WARMER THAN MAV DUE TO CLOUDS/STORMS IN THE AREA. WENT NEAR
BLEND MAV/ECMWF FOR LOWS TONIGHT. SATURDAY WILL BEGIN A WARM AND MORE
HUMID WEEKEND AS THE H5 592-594DM RIDGE BEGINS TO BUILD IN FROM THE
CENTRAL PLAINS. TEMPS ALOFT WILL SLOWLY BEGIN TO WARM SATURDAY...BUT
DUE TO CLOUDS/STORMS AROUND...GFS SEEMED TOO WARM. CUT MAVMOS AROUND
1-2 DEGREES AT MOST LOCATIONS. THE FLOW ALOFT WILL BECOME MORE NE AS
THE SURFACE BOUNDARY AND S/WV SLOWLY DRIFT S. ANY STORMS THAT DEVELOP
COULD PRODUCE HEAVY DOWNPOURS DUE TO DECENT MOISTURE. WENT NEAR BLEND
OF MAV/ECMWF POPS SATURDAY AFTERNOON. DUE TO CLOUDS SATURDAY
NIGHT...LOWS SHOULD BE SLIGHTLY WARMER THAN MAVMOS.

THE S/WV AND STATIONARY BOUNDARY WILL BEGIN TO DRIFT N AND
SHOWERS/STORMS WILL BE POSSIBLE SUNDAY ALONG/S OF I-20. GFS SEEMED
TOO DRY SO WENT NEAR MAV/ECMWF BLEND FOR POPS SUNDAY AFTERNOON. DUE
TO INCREASING CLOUDS FROM THE S AND MORE CONVECTION...EXPECTING
HIGHS TO BE WARM BUT SLIGHTLY COOLER THAN SATURDAY. ALSO...HEAT
INDICES ON SATURDAY AND SUNDAY WILL TOP IN THE 98-102 DEGREE RANGE.
THIS AND LOWS BELOW 75 DEGREES EACH EVENING IS BELOW HEAT ADVISORY
CRITERIA...BUT WILL NEED TO MONITORED IN LATER SHIFTS FOR MENTION IN
THE HWO. LEFT OUT OF THE HWO FOR NOW. LEFT SLIGHT CHANCE POPS
THROUGH 03Z MONDAY IN THE FAR SW BUT BETTER CHANCES OF CONVECTION
LOOKS TO BE POSSIBLE MONDAY AFTERNOON. LOWS WILL BE IN THE LOWER
70S...SLIGHTLY WARMER THAN MAVMOS.

AS THE DEEP UPPER TROUGH OVER THE GREAT LAKES/HIGH PLAINS TAKES
SHAPE MONDAY...EXPECT THE UPPER RIDGE TO BEGIN TO BREAK DOWN ON THE
REGION. HIGHS WILL STILL BE IN THE LOW/MID 90S WITH SCATTERED
SHOWERS AND STORMS MONDAY AFTERNOON. RELEVANT PORTION OF PREVIOUS
LONG TERM DISCUSSION IS ATTACHED. /DC/

.LONG TERM...

TUESDAY THROUGH FRIDAY...

BROAD RIDGING WILL BE IN PLACE OVER THE REGION AT THE START OF THE
LONG TERM. THIS WILL BRING SLIGHTLY ABOVE NORMAL TEMPERATURES TO THE
REGION. THE MAIN STORY OF THE EXTENDED FORECAST IS IN THE PATTERN
CHANGE THAT WILL BE UNDERWAY AT THE START TO MIDDLE OF THE WORK WEEK.
A LARGE UPPER TROUGH WILL TAKE SHAPE AND SET UP OVER THE GREAT LAKES
REGION. THIS WILL SEND AN UNSEASONABLY STRONG COLD FRONT OUR WAY FOR
TUESDAY INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG
AND AHEAD OF THE FRONT ON TUESDAY BUT AT THIS TIME PARAMETERS DONT
LOOK VERY IMPRESSIVE FOR SEVERE STORMS. AS THE FRONT MOVES
THROUGH...CHANCES FOR RAIN WILL CONTINUE ESPECIALLY IN THE SOUTH
WHERE DRIER AIR WILL BE SLOWER TO MOVE IN. TEMPERATURES THROUGH MID
WEEK WILL BE FAIRLY PLEASANT IN THE 80S FOR MOST ALL LOCATIONS AND
EVEN LOWER 80S IN THE NORTH. OVERNIGHT LOWS WILL BE IN THE 60S.

AS THE UPPER TROUGH REMAINS EXTENDED ACROSS THE SOUTH...SEVERAL WEAK
DISTURBANCES IN THE FLOW WILL MOVE ACROSS OUR AREA THROUGH THE END
OF THE WEEK. THESE WILL COMBINE WITH MOISTURE CHARACTERIZED BY ~1.7
INCH FORECAST PW VALUES...AND KEEP AT LEAST SOME CHANCE FOR RAIN IN
THE FORECAST. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE END
OF THE WEEK. /28/DC/

&&

.AVIATION...TSRA WILL CONTINUE TO SLOWLY DRIFT W AND CONTINUE TO
KEEP KJAN/KHKS NEAR MVFR/IFR CONDITIONS OVER THE NEXT FEW HOURS.
CONDITIONS WILL IMPROVE AT KHBG AS TSRA/SHRA MOVE W. VCTS IS
POSSIBLE AT ALL TAF SITES THROUGH THE EARLY EVENING. CONVECTION WILL
WIND DOWN DURING THE EARLY EVENING WITH MVFR VISIBILITIES IN MIST
DEVELOPING AFTER 06Z IN THOSE AREAS THAT GET RAINFALL TODAY. VFR
CONDITIONS WILL RETURN BY 14Z DUE TO INCREASED MIXING. /26/DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  95  72  93 /  11  10   9  16
MERIDIAN      67  94  70  93 /   9   8   7  16
VICKSBURG     71  95  72  93 /  12  15  10  14
HATTIESBURG   70  94  71  93 /  10  17  13  32
NATCHEZ       71  94  72  93 /  15  23  14  27
GREENVILLE    71  95  72  95 /  10   5   8  10
GREENWOOD     69  94  70  94 /  10   5   7  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/28/26
Hazardous weather outlook, Jul 11, 1:59 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT FRI JUL 11 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
159 PM CDT FRI JUL 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

26

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 11, 3:35 PM CDT, 1 hour 59 minutes before
ARZ074-112105-
ASHLEY AR-
335 PM CDT FRI JUL 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 11 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHEAST OF BERLIN AT 336 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3302 9158 3306 9200 3326 9186 3328 9164
TIME...MOT...LOC 2036Z 325DEG 16KT 3315 9170
Special weather statement, Jul 11, 3:50 PM CDT, 1 hour 44 minutes before
MSZ048-112110-
HINDS MS-
350 PM CDT FRI JUL 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI JUL 11 2014

...STRONG STORM OVER SOUTHWEST HINDS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF UTICA AT 349
PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO EXPECTED WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3206 9045 3206 9070 3223 9068 3224 9051
TIME...MOT...LOC 2049Z 351DEG 15KT 3215 9058

EEC
Special weather statement, Jul 11, 4:09 PM CDT, 1 hour 25 minutes before
ARZ074-LAZ007-112135-
ASHLEY AR-MOREHOUSE LA-
409 PM CDT FRI JUL 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT FRI JUL 11 2014

...STRONG STORMS WITH VERY HEAVY RAINFALL MOVING FROM ASHLEY COUNTY
INTO MOREHOUSE PARISH...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SOUTHERN ASHLEY
COUNTY AT 407 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAINFALL OF TWO TO THREE INCHES ALONG WITH CONTINUOUS
CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3287 9156 3287 9205 3311 9199 3310 9156
TIME...MOT...LOC 2107Z 022DEG 7KT 3305 9182

EEC
Special weather statement, Jul 11, 4:31 PM CDT, 1 hour 3 minutes before
LAZ023-025-112200-
TENSAS LA-FRANKLIN LA-
431 PM CDT FRI JUL 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI JUL 11 2014

...STRONG STORM OVER FRANKLIN PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CROWVILLE AT 431 PM CDT...MOVING
SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3233 9174 3234 9168 3233 9152 3225 9152
      3226 9155 3225 9155 3223 9153 3224 9151
      3221 9155 3220 9151 3203 9150 3204 9179
TIME...MOT...LOC 2131Z 358DEG 5KT 3225 9162

EEC
Special weather statement, Jul 11, 4:40 PM CDT, 54 minutes before
LAZ007-008-015-112210-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
440 PM CDT FRI JUL 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI JUL 11 2014

...STRONG STORMS WITH VERY HEAVY RAIN OVER MOREHOUSE PARISH MOVING
INTO WEST CARROLL AND RICHLAND PARISHES...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CENTRAL AND
EASTERN MOREHOUSE PARISH AT 439 PM CDT...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAINFALL OF TWO TO THREE INCHES ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3298 9186 3298 9131 3274 9135 3269 9138
      3268 9141 3261 9140 3259 9144 3256 9143
      3255 9144 3254 9147 3251 9148 3252 9191
      3256 9193
TIME...MOT...LOC 2139Z 007DEG 5KT 3278 9181

EEC
Special weather statement, Jul 11, 5:10 PM CDT, 24 minutes before
LAZ015-016-023-112240-
RICHLAND LA-FRANKLIN LA-MADISON LA-
510 PM CDT FRI JUL 11 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT FRI JUL 11 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DELHI AT 510 PM CDT...MOVING
SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

LAT...LON 3232 9132 3230 9158 3254 9160 3253 9139
TIME...MOT...LOC 2210Z 348DEG 6KT 3243 9148

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:03 PM CDTSpecial Weather StatementJANTensas32 min
Jul 11, 4:09 PM CDTSpecial Weather StatementJANMorehouse26 min
Jul 11, 4:31 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 11, 4:40 PM CDTSpecial Weather StatementJANMorehouse, West Carroll30 min
Jul 11, 5:10 PM CDTSpecial Weather StatementJANMadison30 min
Jul 11, 5:17 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland43 min
Jul 11, 6:05 PM CDTSpecial Weather StatementJANMadison30 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.